MAUDE Adverse Event Report: INSULET CORPORATION OMNIPOD 5 APP; ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP

INSULET CORPORATION OMNIPOD 5 APP; ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP
Model Number PT-000559
Medical Device Problem Code Device Displays Incorrect Message (2591)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 04/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the patient that when a bolus is programmed in the omnipod 5 app for android, only about half of the bolus is delivered.The patient reported they have typically been able to control their blood glucose levels well; however, they were recently diagnosed with fatty liver disease, and prescribed medication.They are now seeing blood glucose readings of 400 mg/dl while wearing the pod.No symptoms associated with hyperglycemia were provided.The patient also reported receiving low blood glucose alerts in the app when her blood glucose is not low (127 mg/dl).No medical attention was required.The patient uploaded their data logs for investigation.
 
Additional Manufacturer Narrative
The case description states that the user is receiving incorrect low blood glucose (bg) alerts.It also states the user reported the device is only delivering half of the programmed boluses.The physical controller was not received for investigation.Android log files from the complaint device were uploaded to the cloud system by the user and downloaded for investigation.Investigation of the android log files found the user programmed and delivered a 5 unit and 1.7 unit bolus on the date of occurrence.The log files show both boluses were fully delivered and completed with 0 units remaining.It is also shown that the pulse count increased accordingly with the boluses, indicating the entire bolus volume was delivered.The system was found to function as intended.No hazard alarms or alerts regarding a low bg were observed on the date of occurrence in the log files.Locked down smartphone: phone_control_android, omnipod software app version: 3.1.1, smartphone operating system: up1a.231005.007.S921usqs4ayb3, smartphone hardware: sm-s921u, cgm sensor type: g7.*please note, that section d is capturing the device identifiers as reported by the complainant.This may not align to the device configuration reported in h11, as this data is pulled from our cloud based on the reported date of event.

Brand Name
OMNIPOD 5 APP
Common Device Name
ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP
Manufacturer (Section D)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer (Section G)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer Contact
thom mcnamara
100 nagog park
acton, MA 01720
9786007000
MDR Report Key22043403
Report Number3004464228-2025-21618
Device Sequence Number8908574
Product Code QFG
UDI-Device Identifier10385081120302
UDI-Public(01)10385081120302
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K203768
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberPT-000559
Device Catalogue NumberM009-P-AP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/21/2025
Initial Report FDA Received Date05/19/2025
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown